# SDR 2003FA0001031

- Difficulty date: October 8, 2003
- Submitted: October 8, 2003
- Operation: General aviation
- Make and model: Cessna 182
- System (JASC): 2720 · Rudder Control System
- Part: Control Cable
- Condition: Out Of Position
- Location: Rudder
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

A SAFETY RECOMMENDATION WAS SUBMITTED IN RESPONSE TO SEVERAL INSTANCES WHERE THE RUDDER CONTROL CABLE HAD BEEN FOUND LODGED UNDER THE MOUNTING BOLT FOR THE ELEVATOR CONTROL CABLE PULLEY AT APPROXIMATELY STATION 156. A REVIEW OF THE INSTALLATION INDICATES THIS CONDITION COULD BE CAUSED BY INADVERTINTLY PUSHING THE CABLE DOWN ALLOWING IT TO BE TRAPPED WHEN MAINTENANCE IS BEING PERFORMED ON THE BATTERY OR AVIONICS PACKAGE WHICH ARE ALSO ACCESSED THROUGH THE STATION 156 ACCESS PANEL.  FAILURE TO RECHECK THE RUDDER CONTROL RIGGING FOLLOWING WORK ON THE NOSE WHEEL STEERING OR RUDDER TRIM SYSTEMS, CAN ALSO CAUSE THE RUDDER SYSTEM TO EXHIBIT EXCESSIVE SLACK.
